Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 7, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Mar 20, 2010, 12:53 PM CDT for 21 counties in Kansas. It took effect at Mar 22, 2010, 12:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 20, 2010, 12:53 PM CDT (17:53 UTC)
- In effect from
- Mar 22, 2010, 12:00 PM CDT
- Expired
- Mar 20, 2010, 1:17 PM CDT
- In force
- Issued by
- NWS Dodge City, KS
All 21 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Meade County, KS, Morton County, KS, Pawnee County, KS, Pratt County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 30 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.9 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
349 WWUS73 KDDC 201753 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1253 PM CDT SAT MAR 20 2010 ...EXPECT A WINDY AFTERNOON... .A TIGHT PRESSURE GRADIENT HAS RESULTED ACROSS MOST OF SOUTHWESTERN KANSAS. THIS WILL CAUSE NORTH WINDS TO HOWL THIS AFTERNOON. KSZ061>066-074>081-084>090-202100- /O.NEW.KDDC.WI.Y.0007.100322T1700Z-100322T2100Z/ HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON-GRANT- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE- CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 1253 PM CDT SAT MAR 20 2010 /1153 AM MDT SAT MAR 20 2010/ ...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TO 4 PM CDT /3 PM MDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 4 PM CDT /3 PM MDT/ MONDAY. * STRONG WINDS WILL BLOW THROUGH 4 PM CDT, BEFORE SUBSIDING SOMEWHAT. * NORTH WINDDS WILL BLOW AT 30 TO 40 MPH THIS AFTERNOON, WITH GUSTS HIGHER AT TIMES. * HIGH PROFILE VEHICLES WILL BE IMPACTED, ESPECIALLY NEAR GRAIN ELEVATORS AND WIND BREAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 12
1 follow-up statement
740 WWUS73 KDDC 201817 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 117 PM CDT SAT MAR 20 2010 ...CORRECTED VALID TIME... ...STRONG NORTH WINDS WILL HOWL THIS AFTERNOON... .A RATHER TIGHT PRESSURE GRADIENT HAS RESULTED ACROSS MOST OF SOUTHWESTERN KANSAS. THIS WILL CAUSE NORTH WINDS TO HOWL THIS AFTERNOON. KSZ061>066-074>081-084>090-210230- /O.CAN.KDDC.WI.Y.0007.100322T1700Z-100322T2100Z/ /O.NEW.KDDC.WI.Y.0008.100321T1800Z-100321T2100Z/ HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON-GRANT- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE- CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 117 PM CDT SAT MAR 20 2010 /1217 PM MDT SAT MAR 20 2010/ ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 4 PM CDT /3 PM MDT/ SUNDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 4 PM CDT /3 PM MDT/ SUNDAY. THE WIND ADVISORY HAS BEEN CANCELLED. * STRONG WINDS WILL BLOW THROUGH 4 PM CDT TODAY...BEFORE SUBSIDING SOMEWHAT. * NORTH WINDDS WILL BLOW AT 25 TO 35 MPH THIS AFTERNOON...WITH GUSTS HIGHER AT TIMES. * HIGH PROFILE VEHICLES WILL BE IMPACTED...ESPECIALLY ON EAST-WEST HIGHWAYS,...NEAR GRAIN ELEVATORS AND WIND BREAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 12
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Mar 20, 3:47 AM CDT, 9 hours 6 minutes earlier.
Area forecast discussion, Mar 20, 3:47 AM CDT, 9 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 347 AM CDT SAT MAR 20 2010 .DISCUSSION... DAYS 1-2... CLOSED LOW OVER OKLAHOMA WILL GRADUALLY PULL AWAY OVER THE NEXT 24 HRS. THE STORM SYSTEM IS FINALLY GETTING WOUND UP THIS MORNING WITH MODERATE SNOWS DEVELOP ACROSS PARTS OF WESTERN OKLAOMA. THIS INTENSIIFCATION IS JUST TOO LATE TO BRING HEAVY SNOWS TO OUR AREA. SOME LIGHT TO MODERATE SNOW WILL PERSIST THIS MORNING OVER OUR FAR SOUTHEAST COUNTIES AS THE MID LEVEL FRONT SLOWLY EXITS THIS AREA, SO DECIDED TO KEEP THE ADVISORY GOING IN THIS AREA THROUGH 15Z. MEDICINE LODGE COULD PICK UP 1 TO 2 INCHES TOTAL BEFORE THE SNOW ENDS. SNOW COVER FROM THIS SYSTEM IS VERY LIMITED OVER WESTERN KANSAS WITH ONLY A FEW COUNTIES FROM GCK-HYS REPORTING UP TO AN INCH. PARTIAL SUNSHINE OUGHT TO RETURN IN THE AFTERNOON BUT EXPECT A SCT-BKN CU/SC DECK TO DEVELOP WITH DAYTIME MIXING. SKIES WILL CLEAR TONIGHT AND TEMPS SHOULD DROP INTO THE TEENS WITH GOOD RADIATIONAL COOLING. AREAS THAT HAVE A LITTLE SNOW COVER COULD DROP TO BETWEEN 12 AND 16. TEMPS SHOULD BEGIN TO MODERATE BY SUNDAY AS UPPER HEIGHTS RISE AND 850-700MB WARMING COMMENCES ALONG WITH PLENTY OF SUN. WILL THE 1" OF SNOW COVER OVER CENTRAL KS AND ONGOING SNOW IN SOUTH CENTRAL KS BE ENOUGH TO AFFECT MAXES ON SUNDAY? DECIDED TO SHAVE A FEW DEGREES FROM PREVIOUS MAXES IN THE AREA WITH MOST SNOW COVER. HOWEVER, SUNDAY NIGHT SHOULD BE ANOTHER FAVORABLE NIGHT FOR RADIATIONAL COOLING AS LONG AS WINDS DROP OFF AS EXPECTED. A STRONG INVERSION SHOULD SET UP WITH 850MB TEMPS RISING TO AROUND 5C BY MONDAY MORNING. DAYS 3-7... WARMER AIRMASS WILL RETURN TO THE CENTRAL PLAINS ON MONDAY AND TUESDAY AHEAD OF THE NEXT UPPER TROUGH PUSHING INTO THE DESERT SOUTHWEST. HIGHS LOOK TO BE IN THE 60S WITH SOME HIGH CLOUDINESS BY MONDAY AFTERNOON INTO TUESDAY. FOR WEDNESDAY MODELS IN AGREEMENT WITH UPPER TROUGH MOVING INTO COLORADO AND NEW MEXICO WITH SOME RAIN CHANGING TO RAIN OR SNOW IN THE WEST FA BY AFTERNOON. WILL KEEP 20 TO 30 POPS GOING. HIGHS FALL INTO THE 40S WITH A COLD FRONT. THEN FOR THURSDAY THE UPPER LOW AND TROUGH MOVE ACROSS THE CENTRAL PLAINS WITH AGAIN A CHANCE FOR RAIN OR SNOW DEPENDING ON TRACK OF UPPER LOW AND COLD POOL. THE ECMWF SHOWS A SIGNIFICANT AMOUNT OF PRECIPITATION OVER THE FA WHILE THE GFS HAS MUCH OF IT SOUTH INTO OKLAHOMA. DETAILS CONCERNING MAIN PRECIP TYPE WITH SNOW OR AND RAIN AMOUNTS THIS FAR OUT ARE VERY UNCERTAIN. BY FRIDAY THE UPPER SYSTEM MOVES EAST WITH WARMER AIR MOVING BACK INTO THE PLAINS. && .AVIATION... MVFR CIGS WITH LIGHT SNOW SHOULD END BY AROUND 10 TO 12Z THIS MORNING WITH NORTH WINDS OF 20 TO 30KTS. MVFR CIGS GIVE WAY TO VFR CONDITIONS BY LATER AFTERNOON AS HIGH PRESSURE BUILDS INTO WESTERN KANSAS. THEN LOOK FOR CLEARING TONIGHT WITH NORTH WINDS OF 10 TO 20 KTS. && .PRELIMINARY POINT TEMPS/POPS... DDC 31 17 49 26 / 10 0 0 0 GCK 31 17 51 26 / 0 0 0 0 EHA 34 22 53 27 / 0 0 0 0 LBL 34 20 51 27 / 0 0 0 0 HYS 30 14 47 26 / 0 0 0 0 P28 30 23 44 27 / 80 30 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR KSZ030- 031-045-046-064>066-077>081-084>090. && FN24/06
Hazardous weather outlook, Mar 20, 11:06 AM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1106 AM CDT SAT MAR 20 2010 KSZ030-031-043>046-061>066-074>081-084>090-211615- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1106 AM CDT SAT MAR 20 2010 /1006 AM MDT SAT MAR 20 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW LINGERING SNOW FLURRIES WILL TAPER OFF THIS AFTERNOON WITH CLOUDS BEGINNING TO DECREASE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF RAIN WEDNESDAY AND RAIN OR SNOW WEDNESDAY NIGHT AND THURSDAY. IT IS TOO EARLY TO TELL IF THERE WILL BE SIGNIFICANT ACCUMULATIONS OF SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 4:12 AM CDT | Winter Weather Advisory | DDC | Barber, Comanche, Kiowa, Pratt, Stafford | 6 hr |
| Mar 20, 1:17 PM CDT | Wind Advisory | DDC | Barber, Clark, Comanche, Edwards, Finney, Ford and 15 more | 10 min |
| Mar 20, 1:27 PM CDT | Wind Advisory | DDC | Barber, Clark, Comanche, Edwards, Finney, Ford and 15 more | 2 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.